Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high cholesterol/triglycerides
Nov 25, 2001

I just got the results of my latest labs.. vl <50 cd4 762. tested poz in 92. current regamine zerit epivir ziagen. all looks great for the past 5 or 6 yrs on meds. however this time around cholesterol is 235 and tryglycerides are 433. they have alwayse been normal range before. Is this a side effect of any of the meds i am on? I am 33yrs old and quite thin 6'0" 146#'s with clothes on. any suggestions would be of help! thanx MC

Response from Dr. Pavia

Well, the good news is that the regimen you are on is not generally associated with lipid problems, and you are doing extremely well from an HIV perspective.

There are a few things that need to be done before you get worried. First of all, you probably should have a fasting lipid profile done. If your LDL ("bad cholesterol") is low and your HDL ("good cholesterol") is high, the total does not matter all that much. Secondly, your doctor and you should go over your other risk factors. Do you smoke? Are you sedentary? Do you have diabetes? Hypertension? Did your male relatives have heart disease in their forties or fifties? Cholesterol is not an absolute, it needs to be interpreted in light of other risk factors. A cholesterol of 233 with a high HDL in a thin, active, non smoker is not of much concern, but the same with high LDL in an smoking diabetic is a potential disaster.

Talk it over with you HIV provider, and if necessary, with an internist with experience managing cholesterol. It will probably be much clearer.

Good luck

ATP



Previous
Low TDM for my PI, should I switch?
Next
You are my only hope

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement